Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 149, NWS Atlanta, GA

May 19, 2013Cherokee County, Georgia

NWS Atlanta, GA issued this river flood warning at May 19, 2013, 10:00 PM EDT for Cherokee County, Georgia. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 19, 2013, 10:00 PM EDT (02:00 UTC)
Expired
May 20, 2013, 3:35 PM EDT
In force
18 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Cherokee County, GA

The radar

The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Etowah River Downstream I-575 at Canton (ECTG1). The gauge peaked at 18.42 ft at May 20, 2013, 6:00 AM EDT.

actionminormoderate510152005/2005/21
Action stage
16 ft
Minor stage
17 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02391860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WGUS42 KFFC 200200
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EDT SUN MAY 19 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC057-201600-
/O.NEW.KFFC.FL.W.0149.130520T0200Z-000000T0000Z/
/ECTG1.1.ER.130520T0142Z.130520T0145Z.000000T0000Z.UU/
1000 PM EDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE ETOWAH RIVER NEAR EAST CANTON.
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 10 PM SUNDAY THE STAGE WAS 17 FEET...AND RISING.  
* FLOOD STAGE IS 17 FEET. 
* BETWEEN 17 AND 18 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS 
  ALONG THE RIVER...GENERALLY EAST OF CANTON...BEHIND THE PUMP STATION OFF 
  RIVERSTONE PARKWAY AND NEAR THE INTERSTATE 575 BRIDGE. A ROCK LANDING AND 
  PARKING LOT BEHIND THE PUMP STATION OFF OF RIVERSTONE PARKWAY BEGINS TO 
  FLOOD AS THE RIVER APPROACHES 18 FEET.

$$
3 follow-up statements
237 
WGUS82 KFFC 200747
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 AM EDT MON MAY 20 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE AND HAMILTON 
  COUNTIES 

  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

  ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 


GAC083-TNC065-201415-
/O.EXT.KFFC.FL.W.0146.000000T0000Z-130520T1415Z/
/ENGG1.1.ER.130519T2135Z.130519T2345Z.130520T0815Z.UU/
347 AM EDT MON MAY 20 2013

...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* UNTIL LATE THIS MORNING. 
* AT 300 AM MONDAY THE STAGE WAS 13.1 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  MORNING.
* AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN 
  TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR NEW 
  ENGLAND. ALL THESE ROADS WILL BE CLOSED. ALSO MINOR FLOODING 
  EXPANDS MUCH FURTHER DOWNSTREAM AS THE CREEK CROSSES THE TENNESSEE 
  BORDER INTO THE TIFTONA AREA.

  

$$

GAC313-202146-
/O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.130519T2230Z.130520T0715Z.000000T0000Z.UU/
347 AM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON.
* UNTIL FURTHER NOTICE. 
* AT 300 AM MONDAY THE STAGE WAS 17.6 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 18.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS 
  AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD 
  BRIDGE.
  

$$

GAC057-202146-
/O.CON.KFFC.FL.W.0149.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.130520T0142Z.130520T0645Z.000000T0000Z.UU/
347 AM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR EAST CANTON.
* UNTIL FURTHER NOTICE. 
* AT 200 AM MONDAY THE STAGE WAS 18.1 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 17.0 FEET. 
* AT 18.0 FEET...MINOR FLOODING CONTINUES ALONG THE RIVER GENERALLY 
  EAST OF CANTON NEAR THE INTERSTATE 575 BRIDGE. A ROCK LANDING AND 
  PARKING LOT BEHIND THE PUMP STATION OFF OF RIVERSTONE PARKWAY 
  BEGINS TO FLOOD.
  

$$

GAC117-121-202146-
/O.CON.KFFC.FL.W.0139.000000T0000Z-130521T1434Z/
/APHG1.1.ER.130519T1141Z.130520T0015Z.130521T0834Z.NO/
347 AM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY MORNING. 
* AT 300 AM MONDAY THE STAGE WAS 10.0 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 7.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY 
  TUESDAY.
* AT 10.0 FEET...MINOR FLOODING CONTINUES UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE ON KIMBALL BRIDGE ROAD. THE FLOOD WATERS EXPAND 
  FURTHER INTO THE WOODLANDS ALONG THE CREEK...AND BEGINS TO AFFECT 
  SOME RESIDENTIAL YARDS BETWEEN CUMMING IN FORSYTH COUNTY THROUGH 
  ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK 
  GREENWAY IS CLOSED AND COMPLETELY FLOODED WITH UP TO 4 FEET OF 
  WATER IN SOME AREAS. 
  

$$

GAC135-201441-
/O.EXT.KFFC.FL.W.0140.000000T0000Z-130520T1441Z/
/SWEG1.2.ER.130519T1114Z.130519T2245Z.130520T0841Z.NO/
347 AM EDT MON MAY 20 2013

...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SUWANEE CREEK NEAR SUWANEE.
* UNTIL THIS MORNING. 
* AT 300 AM MONDAY THE STAGE WAS 8.5 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 8.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATER THIS 
  MORNING.
* AT 9.0 FEET...MINOR FLOODING EXPANDS ALONG THE CREEK UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE AT U S HIGHWAY 23 OR BUFORD HIGHWAY. MOST 
  OF THE SUWANEE CREEK GREENWAY AND TRAILS ARE FLOODED FROM THE 
  SUWANEE CREEK PARK TO GEORGE PIERCE PARK. THE MINOR FLOODING WILL 
  ALSO BEGIN TO AFFECT PORTIONS OF THE PLAYGROUND AREA BEHIND THE 
  SUWANEE ELEMENTARY SCHOOL. 
  

$$
601 
WGUS82 KFFC 201637
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1237 PM EDT MON MAY 20 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 
 
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

  CHATTOOGA RIVER NEAR SUMMERVILLE AFFECTING CHATTOOGA COUNTY 

  ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY 

  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY
 
  ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY 

GAC313-210637-
/O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.130519T2230Z.130520T0945Z.000000T0000Z.UU/
1237 PM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON.
* UNTIL FURTHER NOTICE. 
* AT 12 PM MONDAY THE STAGE WAS 17.3 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16 FEET. 
* THE CREEK SHOULD FALL BELOW FLOOD STAGE THIS EVENING.
* AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS 
  AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD 
  BRIDGE.

$$

GAC055-210637-
/O.CON.KFFC.FL.W.0148.000000T0000Z-000000T0000Z/
/SUMG1.2.ER.130519T2202Z.130520T0700Z.000000T0000Z.NO/
1237 PM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE CHATTOOGA RIVER NEAR SUMMERVILLE.
* UNTIL FURTHER NOTICE. 
* AT 12 PM MONDAY THE STAGE WAS 15 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 14 FEET. 
* THE RIVER SHOULD FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* AT 16 FEET...MINOR FLOODING CONTINUES AND EXPANDS FURTHER INTO 
  THE WOODLANDS AND FIELDS ALONG THE RIVER UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE ON U.S. HIGHWAY 27 OR ROME BOULEVARD. 

$$

GAC115-210637-
/O.CON.KFFC.FL.W.0150.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.130520T0718Z.130520T1545Z.000000T0000Z.UU/
1237 PM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE ARMUCHEE CREEK NEAR ARMUCHEE.
* UNTIL FURTHER NOTICE. 
* AT 1145 AM MONDAY THE STAGE WAS 22.4 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 19 FEET. 
* AT 23 FEET...MINOR FLOODING EXPANDS FURTHER INTO THE WOODLANDS...
  FIELDS AND PASTURES ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM 
  THE GAGE ON OLD DALTON ROAD.

$$

GAC115-210637-
/O.CON.KFFC.FL.W.0151.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.130520T1305Z.130520T1545Z.000000T0000Z.NO/
1237 PM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* UNTIL FURTHER NOTICE. 
* AT 1145 AM MONDAY THE STAGE WAS 24.4 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 24 FEET. 
* AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND 
  PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE
  MOSTLY UNDER WATER AT LOCK AND DAM PARK.

$$

GAC057-210637-
/O.CON.KFFC.FL.W.0149.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.130520T0142Z.130520T1015Z.000000T0000Z.UU/
1237 PM EDT MON MAY 20 2013

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR EAST CANTON.
* UNTIL FURTHER NOTICE. 
* AT 1145 AM MONDAY THE STAGE WAS 17.5 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 17 FEET. 
* THE RIVER SHOULD FALL BELOW FLOOD STAGE THIS AFTERNOON.
* AT 18 FEET...MINOR FLOODING CONTINUES ALONG THE RIVER GENERALLY 
  EAST OF CANTON NEAR THE INTERSTATE 575 BRIDGE. A ROCK LANDING AND 
  PARKING LOT BEHIND THE PUMP STATION OFF OF RIVERSTONE PARKWAY 
  BEGINS TO FLOOD.

$$

GAC117-121-210636-
/O.EXT.KFFC.FL.W.0139.000000T0000Z-130522T0000Z/
/APHG1.1.ER.130519T1141Z.130520T0015Z.130521T1800Z.NO/
1237 PM EDT MON MAY 20 2013

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY EVENING. 
* AT 1145 AM MONDAY THE STAGE WAS 9.6 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* THE CREEK SHOULD FALL BELOW FLOOD STAGE TUESDAY MORNING.
* AT 10 FEET...MINOR FLOODING CONTINUES UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE ON KIMBALL BRIDGE ROAD. THE FLOOD WATERS EXPAND 
  FURTHER INTO THE WOODLANDS ALONG THE CREEK...AND BEGINS TO AFFECT 
  SOME RESIDENTIAL YARDS BETWEEN CUMMING IN FORSYTH COUNTY THROUGH 
  ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK 
  GREENWAY IS CLOSED AND COMPLETELY FLOODED WITH UP TO 4 FEET OF 
  WATER IN SOME AREAS. 

$$
057 
WGUS82 KFFC 201935
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT MON MAY 20 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  CHATTOOGA RIVER NEAR SUMMERVILLE AFFECTING CHATTOOGA COUNTY

  ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY
 
GAC055-202035-
/O.CAN.KFFC.FL.W.0148.000000T0000Z-130520T1935Z/
/SUMG1.2.ER.130519T2202Z.130520T0700Z.130520T1804Z.NO/
335 PM EDT MON MAY 20 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE CHATTOOGA RIVER NEAR SUMMERVILLE.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 300 PM MONDAY THE STAGE WAS 13.3 FEET...AND FALLING.
* FLOOD STAGE IS 14 FEET. 
* THE RIVER WILL CONTINUE TO FALL.

$$

GAC057-202035-
/O.CAN.KFFC.FL.W.0149.000000T0000Z-130520T1935Z/
/ECTG1.1.ER.130520T0142Z.130520T1015Z.130520T1645Z.UU/
335 PM EDT MON MAY 20 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ETOWAH RIVER NEAR EAST CANTON.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 245 PM MONDAY THE STAGE WAS 15.3 FEET...AND FALLING.
* FLOOD STAGE IS 17 FEET. 
* THE RIVER WILL CONTINUE TO FALL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 19, 7:50 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 19, 7:50 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT SUN MAY 19 2013

.PREV DISCUSSION... /ISSUED 312 PM EDT SUN MAY 19 2013/

SHORT TERM /TONIGHT THROUGH MONDAY/...
A RATHER MESSY UPPER LEVEL SYSTEM CONTINUES TO KEEP THE RISK OF
THUNDERSTORMS WITH HEAVY RAIN OVER MUCH OF THE CWA LATE THIS
AFTERNOON. REDEVELOPMENT OF THUNDERSTORMS ACROSS EASTERN TN/NORTH
GA IS REINFORCING THE FORECAST BY THE HRRR WHICH BRINGS ANOTHER
ROUND OT THUNDERSTORMS DOWN THE WEST SIDE OF GA THROUGH 00Z. THIS
WILL ALSO KEEP THE RISK OF FLASH FLOODING OVER THE WATCH AREA
THROUGH 00Z. THE PRECIP WILL SLOWLY EXIT FROM THE WEST TONIGHT
ALTHOUGH SOUTHEAST/EAST GA WILL STILL SEE SCATTERED
SHOWERS/TSTORMS INTO MONDAY. BY MONDAY AFTERNOON HIGH PRESSURE
WILL BE BUILDING OVER AL/GA WHICH SHOULD ALSO STABILIZE THE
ATMOSPHERE ENDING THE PRECIP BY MONDAY NIGHT/TUESDAY. MAV/MET
TEMPS LOOKING ALRIGHT...PERHAPS ON THE COOL SIDE TONIGHT AND HAVE
RAISE THEM A DEGREE OR TWO. WITH MORE SUNSHINE MONDAY
AFTERNOON...EXPECT TEMPS TO RISE WELL INTO THE 80S MOST AREAS.

17

LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
VERY FEW CHANGES TO THE EXTENDED. MADE SOME ADJUSTMENTS TO TEMPS
ON SATURDAY TO ACCOUNT FOR DRY CAD PROGGED TO DEVELOP. 12Z RUNS OF
GFS AND ECMWF STILL SIMILAR FOR THE SYSTEM AT THE END OF THE WEEK WITH
VERY LITTLE PRECIP EXPECTED AND THE FRONT MOVING THROUGH SOMETIME
EARLY FRIDAY. ALSO INCREASED CLOUD COVER A LITTLE FOR THE
WEDNESDAY SYSTEM AND ADJUSTED TEMPS ACCORDINGLY THERE AS
WELL...OTHERWISE NO SIGNIFICANT CHANGES.

TDP

PREV DISCUSSION... /ISSUED 357 AM EDT SUN MAY 19 2013/
PRECIP SHOULD END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE
TROUGH SETS UP ALONG THE EASTERN SEABOARD. HAVE ONLY TWEAKED POPS
DURING THIS PERIOD.

FOR THE FIRST PART OF THE WEEK...THE 500MB TROUGH/SHEAR AXIS REMAINS
ACROSS THE SE COAST. THIS FEATURE WILL HELP FOCUS SCT DIURNAL
CONVECTION EACH DAY. PREVIOUS RUNS PUSHED THE FEATURE OFF THE COAST
ON TUESDAY...BUT IT SHOULD REMAIN IN PLACE UNTIL EARLY WEDNESDAY.

FOR THE LATTER PART OF THE WEEK...A COLD FRONT IS EXPECTED TO MOVE
INTO THE SOUTHEAST STATES. MODEL RUN TO RUN CONSISTENCY FOR THIS
FEATURE HAS BEEN LOW FOR THE PAST FEW DAYS. THE ECMWF NOW HAS THE
BOUNDARY APPROACHING NORTHERN GA ON FRIDAY...AND MOVING THROUGH THE
CWFA DURING THE DAY. THE GFS HAS CONTINUES TO BRING THE BOUNDARY
SOUTHWARD. NEITHER MODEL IS PRODUCING MUCH PRECIP WITH THIS FEATURE
FOR NOW...SO WILL LEAVE POPS IN THE SCT RANGE.

HIGH PRESSURE RETURNS FOR NEXT WEEKEND.

MAIN CHANGES TO THE EXTENDED WERE TO UP POPS SLIGHTLY IN THE EAST
FOR WEDNESDAY. MAINLY PERSISTENCE FOR THE LATTER HALF OF WEEK.

NLISTEMAA

&&

.AVIATION...
00Z UPDATE...
FIRST WAVE OF CONVECTION PUSHED SOUTH OF THE TERMINALS AND NEXT
WAVE HAS NOW DISSIPATED PRIOR TO ARRIVAL. THIS SHOULD LEAVE ALL
THE TERMINALS EXCEPT CSG AND MCN WITH JUST RESIDUAL -RA. CSG COULD
STILL SEE UPSTREAM CONVECTION OVER AL IMPACT THE TERMINAL THROUGH
06Z WITH MUCH LESSER CHANCES OVER MCN. OTHERWISE...REMAINS A
CHALLENGING FORECAST WITH CIGS THE BIG QUESTION AND UNCERTAINTY IS
GREAT WITH THE GUIDANCE. WITH THE AMOUNT OF RAIN MOST AREAS HAVE
SEEN...LEANING TOWARD THE MORE PESSIMISTIC PROJECTIONS OF IFR
DEVELOPMENT AT THE TERMINALS TONIGHT. WINDS WILL CONTINUE TO BE
TROUBLESOME AT ATL WITH MOST ACTIVITY OUTFLOW DRIVEN ALLOWING FOR
RAPID FLUCTUATIONS IN DIRECTIONS. WILL MAINTAIN LIGHT NORTHEAST
INITIALLY FOLLOWED BY LIGHT AND VARIABLE OVERNIGHT TONIGHT.

//ATL CONFIDENCE...00Z UPDATE...
LOW TO MEDIUM ON CIGS AND WINDS.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  86  65  86 /  80  20  10  30
ATLANTA         66  86  67  85 /  50  10  10  30
BLAIRSVILLE     60  83  60  82 /  80  10  10  40
CARTERSVILLE    63  87  65  87 /  80  10  10  20
COLUMBUS        66  89  67  89 /  30  10  10  10
GAINESVILLE     63  83  65  83 /  80  10  10  40
MACON           66  87  65  88 /  50  20  20  20
ROME            63  88  64  87 /  80  10  10  20
PEACHTREE CITY  64  86  65  86 /  40  10  10  20
VIDALIA         68  88  67  87 /  50  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...
MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...
POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES...WILKINSON.

&&

SHORT TERM...DEESE
LONG TERM....11
AVIATION...DEESE
Hazardous weather outlook, May 19, 8:03 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 PM EDT SUN MAY 19 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
803 PM EDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...FLASH FLOODING WILL CONTINUE ACROSS NORTH GEORGIA THROUGH
TONIGHT...

THE FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE AND THE ONGOING
FLOODING WILL NOW BE HANDLED BY THE FLASH FLOOD AND FLOOD WARNINGS
THAT ARE IN EFFECT. ADDITIONAL RAINFALL WILL CONTINUE OVERNIGHT
AND FLOODING IS EXPECTED TO CONTINUE ACROSS NORTH GEORGIA THROUGH
TONIGHT. ALTHOUGH A FEW POINTS ACROSS NORTH GEORGIA ARE ALREADY IN
FLOOD...ADDITIONAL RIVERS ARE EXPECTED TO REACH FLOOD STAGE
OVERNIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS
NORTH AND CENTRAL GEORGIA AS AN UPPER LEVEL DISTURBANCE MOVES
ACROSS THE SOUTHEAST STATES. ALTHOUGH THE THREAT OF SEVERE STORMS
HAS DECREASED...STRONG STORMS ARE STILL POSSIBLE THROUGH TONIGHT
ACROSS NORTH AND CENTRAL GEORGIA. THE MAIN THREATS WILL BE HEAVY
RAIN...GUSTY WINDS AND PEA TO NICKEL SIZED HAIL. FREQUENT
LIGHTNING STRIKES WILL BE LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH
FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF FLOODING AND SEVERE WEATHER THROUGH THE WEB
BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, May 19, 4:25 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     FLASH FLOOD      MORGANVILLE             34.94N 85.45W
05/19/2013                   DADE               GA   911 CALL CENTER

            SEVERAL ROADS FLOODED THROUGHOUT NORTHERN DADE COUNTY

&&

04
Special weather statement, May 19, 4:51 PM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT SUN MAY 19 2013

GAZ019-192145-
451 PM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FLOYD COUNTY UNTIL
545 PM EDT...

AT 450 PM EDT...METEOROLOGISTS WERE TRACKING AREAS OF HEAVY RAIN
DEVELOPING OVER FLOYD COUNTY. THESE AREAS WERE SLOWLY MOVING EAST AT
10 MPH AND WILL BE CAPABLE OF A QUICK INCH OR MORE OF RAIN THROUGH
545 PM EDT.

ADDITIONALLY...A LINE OF HEAVY SHOWERS AND THUNDERSTORMS TO THE
NORTH IS SLOWLY SHIFTING SOUTH. THIS LINE OF STORMS WILL LIKELY
SPREAD INTO FLOYD COUNTY AFTER 600 PM EDT AND IF THEY DONT WEAKEN...
THEY COULD PRODUCE ENOUGH ADDITIONAL RAIN TO CAUSE NEW FLASH
FLOODING. REMAIN ALERT FOR ADDITIONAL STATEMENTS AND BE PREPARED TO
TAKE ACTION IF A WARNING IS ISSUED.

THROUGH 545 PM EDT...RUNOFF FROM THESE HEAVY RAIN COULD CAUSE
TEMPORARY STREET FLOODING OR MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES ACROSS
FLOYD COUNTY...INCLUDING AREAS AROUND CAVE SPRING...LINDALE...
ROME...COOSA...ARMUCHEE...SENEY...SHANNON AND PINSON.

&&

LAT...LON 3429 8546 3428 8539 3438 8533 3446 8511
      3443 8509 3442 8511 3440 8509 3439 8501
      3422 8503 3421 8505 3410 8505 3408 8512
      3408 8516 3410 8516 3409 8543
TIME...MOT...LOC 2045Z 280DEG 10KT 3426 8515
Local storm report, May 19, 5:00 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     1 ESE HIRAM             33.87N 84.75W
05/19/2013                   PAULDING           GA   PUBLIC

            AT LEAST 15 LARGE TREES UPROOTED AND SNAPPED ALONG QUAIL
            RIDGE ROAD.

&&

04
Local storm report, May 19, 5:06 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     TSTM WND DMG     4 SSE DOUGLASVILLE      33.70N 84.71W
05/19/2013                   DOUGLAS            GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND SOME ON HOMES IN DOUGLAS COUNTY.
            PILGRIMS DR...WINDMARK PLACE...DAVID DR...GREENBROOK
            DR...MCKOWN RD...HIDDEN BRANCH RD...BOMAR RD...S BURNT
            HICKORY RD.

&&

04
Special weather statement, May 19, 5:07 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT SUN MAY 19 2013

GAZ030>032-041-192200-
507 PM EDT SUN MAY 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK...PAULDING...
COBB AND HARALSON COUNTIES UNTIL 600 PM EDT...

AT 505 PM EDT...METEOROLOGISTS WERE TRACKING SCATTERED AREAS OF
HEAVY RAIN DEVELOPING OVER FLOYD AND POLK COUNTIES. THESE AREAS WERE
SLOWLY MOVING EAST-SOUTHEAST AT 10 MPH AND WILL BE CAPABLE OF A
QUICK INCH OR MORE OF RAIN THROUGH 600 PM EDT.

ADDITIONALLY...MORE HEAVY SHOWERS AND A FEW THUNDERSTORMS TO THE
NORTH OVER NORTHWEST GEORGIA IS SLOWLY SHIFTING SOUTH. THIS ACTIVITY
WILL LIKELY SPREAD INTO POLK...PAULDING...COBB AND HARALSON COUNTIES
AFTER 600 PM EDT AND IF THEY DONT WEAKEN...THEY COULD PRODUCE
ANOTHER ROUND OF FLASH FLOODING. REMAIN ALERT FOR ADDITIONAL
STATEMENTS AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

THROUGH 600 PM EDT...RUNOFF FROM THESE HEAVY SHOWERS COULD CAUSE
TEMPORARY STREET FLOODING OR RISES TO NEAR BANKFULL OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS... STREETS AND UNDERPASSES
ACROSS FLOYD COUNTY...INCLUDING AREAS AROUND CAVE SPRING...
LINDALE... ROME...COOSA...ARMUCHEE...SENEY...SHANNON AND PINSON.

&&

LAT...LON 3408 8447 3407 8442 3398 8437 3391 8445
      3383 8445 3375 8457 3380 8463 3378 8483
      3381 8493 3381 8503 3379 8536 3408 8541
TIME...MOT...LOC 2103Z 296DEG 23KT 3400 8486
Local storm report, May 19, 7:30 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 SE CORDELE            31.94N 83.75W
05/19/2013                   CRISP              GA   EMERGENCY MNGR

            COUNTY EMERGENCY MANAGER REPORTS AROUND 10 TREES DOWN
            ACROSS THE EAST AND SOUTHEAST PORTIONS OF THE
            COUNTY...MAINLY EAST OF I-75.

&&

20

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 9:22 PM EDTAreal Flood WarningFFCDade, Walker6 hr
May 19, 11:25 PM EDTAreal Flood WarningFFCCatoosa, Chattooga, Walker95 min
May 20, 4:06 AM EDTDense Fog AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Butts and 59 more6 hr
May 20, 4:49 AM EDTRiver Flood WarningFFCFloyd30 hr
May 20, 10:03 AM EDTRiver Flood WarningFFCFloyd62 hr
May 20, 4:25 PM EDTSpecial Weather StatementFFCWhite50 min
May 20, 5:40 PM EDTSpecial Weather StatementFFCLumpkin, White50 min
May 20, 6:27 PM EDTSpecial Weather StatementFFCLumpkin48 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.